MAUDE Adverse Event Report: DEPUY SYNTHES SPINE OC 4.5 UNIVERSAL SCREWDRIVER

DEPUY SYNTHES SPINE OC 4.5 UNIVERSAL SCREWDRIVER
Model Number 288312000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up will be submitted upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Reported by commercial coordinator in (b)(6).We have also product complaints in (b)(4) depuy (orthokit/loaner site) for 2017 year.Devices quarantined due to breakages, functional tests failures.In all cases no data available if any injures or adverse events.No information about surgery, delays, patient related data.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the tip of the driver was missing entirely.The tip of the driver is welded into place.This weld appears to have failed, resulting in driver tip falling out.The driver tip was not returned with the device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the universal screwdriver tip breaking off cannot be determined from the samples and the information provided.A potential root cause may be the weld holding the driver tip in place failing as a result of unexpectedly high forces placed on the tip during use and several years of wear.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OC 4.5 UNIVERSAL SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6711738
Report Number1526439-2017-10578
Device Sequence Number19275409
Product Code HXX
UDI-Device Identifier10705034221779
UDI-Public(01)10705034221779
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number288312000
Device Catalogue Number288312000
Device Lot Number0810V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1